MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-375-16
Medical Device Problem Codes Retraction Problem (1536); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continuation of d10: product id fg15150-0615-1s ((b)(6)); product type: ; implant date n/a; explant date n/a.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information regarding a phenom 27 microcatheter that had resistance and resheathing a pipeline flow diversion stent and became damaged.The patient was undergoing a procedure via right femoral access for flow diversion treatment of a brain aneurysm.Vessel tortuosity was moderate.It was reported that the devices were prepared and catheter flushed per the instructions for use (ifu).During deployment, the pipeline needed to be repositioned.However, there was significant resistance when trying to resheath the pipeline in the phenom microcatheter and the catheter became damaged/kinked at the distal end and stretched in the middle.It felt rough and curved.It was noted that force was not applied.The catheter tip was not stuck or entrapped and was not stuck in the guide catheter.There was no patient vessel vasospasm.The catheter was replaced to continue the procedure.There was no harm or injury to the patient.
 
Event or Problem Description
Additional information was received.The aneurysm was a 6 mm irregular, broad-neck right posterior communicating artery aneurysm (distal), with no classification provided.The pipeline was trapped in the phenom catheter, and the operator could not specify where the resistance occurred.No damage to the pipeline or pushwire was recalled.The pipeline could not be rescued and was removed along with the catheter.The procedure was completed using another system with a pipeline from the same lot, which was successfully implanted.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22010813
Report Number2029214-2025-01173
Device Sequence Number5343117
Product Code OUT
UDI-Device Identifier00763000284251
UDI-Public(01)00763000284251(17)261025(10)B646026
Combination Product (Y/N)N
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-375-16
Device Catalogue NumberPED2-375-16
Device Lot NumberB646026
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2025
Supplement Date Received by Manufacturer09/10/2025
Initial Report FDA Received Date05/13/2025
Supplement Report FDA Received Date09/15/2025
Date Device Manufactured10/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Patient Age74 YR
Patient SexFemale